# SDR 2006FA0000880

- Difficulty date: August 30, 2006
- Submitted: August 30, 2006
- Operation: General aviation
- Aircraft: N5067H
- Make and model: Cessna 172M
- Aircraft serial: 17265326
- Aircraft time: 4,170 hours
- Engine: Lyc O320*
- System (JASC): 2821 · Aircraft Fuel Filter/Strainer
- Part: Plunger
- Part number: 075601011
- Condition: Separated
- Location: Fuel Strainer
- Part time: 4,170 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

FUEL STRAINER WOULD NOT DRAIN WHEN ACTUATED. INVESTIGATION REVEALED THAT THE RUBBER NIPPLE HAD SEPARATED FROM THE PLUNGER, (P/N 0756010-11). THE FUEL SUMP DRAIN ON THE LT WING ALSO LEAKED AND WAS REPLACED. THE AC HAD RECENTLY BEEN PURCHASED AND IT WAS NOTED THAT AUTO FUEL HAD BEEN USED IN THE PAST. AN STC WAS SECURED AND INSTALL IT ON THE AIRCRAFT. IT IS MY OPINION THAT AN AUTO FUEL WITH ETHANOL ALCOHOL HAD BEEN USED, IN THAT THE PLUNGER NIPPLE WAS (ROCK) HARD AS WAS THE FUEL SUMP DRAIN SEAL. ALL MECHANICS NEED TO MAKE NOTE AS THIS COULD HAVE CAUSED ALL THE FUEL TO LEAK OUT IN FLIGHT AND CAUSED AN OFF FIELD LANDING OR WORSE. IF YOU SMELL AUTO FUEL GO AS DEEP AS NECESSARY TO DETERMINE THE SERVICEABILITY OF THE S
